Tennessee, 2005Damaging Wind in Tennessee, January 13, 2005
January 13, 2005 · NWS HUN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jan 13, 9:50 AM CST, 10 minutes earlier.
Area forecast discussion, Jan 13, 9:50 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
950 AM CST THU JAN 13 2005
.DISCUSSION...
WELL...SVR LINE OF STORMS CONTINUE TO MOVE EWD...WITH A LOW ECHO
EVENT WITH HIGH SHEAR AND LOW INSTABILITY EVENT ONGOING. SEVERAL
REPORTS OF WIND DAMAGE HAVE BEEN REPORTED WITH THE MAIN LINE JUST
WEST OF THE OFFICE. LOTS OF LOW HANGING STRATA-FRACTUS AND SCUD
UNDERNEATH LINE AS WE SPEAK JUST TO THE WEST OF THE OFFICE AT UAH
CAMPUS. WE HAVE SOME MAMMATUS CLOUDS TOO.
WE HAVE NOW CANCELED THE SVR WATCH FOR
LAUDERDALE...COLBERT...FRANKLIN AND LAWRENCE COUNTIES AS THE LINE
HAS PUSHED THRU. RAIN WILL CONTINUE BEHIND THE LINE...WITH
TEMPERATURES DROPPING INTO THE MID 50S AT MSL AND INTO WRN TN.
CLASSIC BOOKEND VORTICE IN NERN LINCOLN COUNTY TN...AND A TORNADO
WARNING CONTINUES FOR LINCOLN AND MOORE COUNTY TIL 1030. THE REST OF
THE LINE HAS A MDT THREAT OF GUSTNADOES ALONG THE LEADING EDGE.
IN FACT THE CLOUDS TOPS ARE LESS THAN 25K. THE MAIN THREAT WILL BE
DAMAGING WINDS AND HEAVY RAIN...AND A DRASTIC DROP IN
TEMPERATURES.
UPDATE OUT SOON...TO DROP TEMPS IN THE WEST AND RECONFIGURING THE
SPC WATCH.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
.AL...SVR TSTM WATCH TIL 1 PM FOR
LIMESTONE...MORGAN....MARSHAL...CULLMAN...MADISON...JACKSON...DEKALB
AND LAKE WIND ADVISORY FOR NORTHERN AL UNTIL 4 PM CST TODAY.
.TN...SVR TSTM WATCH TIL 1 PM AND LAKE WIND ADVISORY FOR
LINCOLN...MOORE...AND FRANKLIN COUNTIES UNTIL 4 PM CST TODAY.
&&
JDG/SS
Hazardous weather outlook, Jan 13, 9:43 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
943 AM CST THU JAN 13 2005
ALZ001>010-016-TNZ076-096-097-131900-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
943 AM CST THU JAN 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...(TODAY AND TONIGHT)...
A STRONG COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA BY NOON. AHEAD
OF THE FRONT WILL BE A LINE OF STRONG TO SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH...HEAVY RAIN AND
SMALL HAIL. THE LINE OF STORMS WILL MOVE ACROSS THE TENNESSEE
VALLEY THIS MORNING AND AFTERNOON. RAINFALL AMOUNTS WILL RANGE FROM 1
TO 2 INCHES...WHICH MAY PRODUCE MINOR FLOODING.
THE THREAT OF SEVERE WEATHER WILL BEGIN TO END BETWEEN 4 PM AND 5 PM.
.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)...
THE PROBABILITY OF HAZARDOUS WEATHER IS LOW.
THE MUCH WARMER WARMER WEATHER RECENTLY EXPERIENCED WILL END...AS
COLD HIGH PRESSURE OVER THE WESTERN PLAINS BUILDS EASTWARD.
TEMPERATURES INTO THE FIRST PART OF NEXT WEEK WILL REMAIN CLOSER TO
MID JANUARY LEVELS...WITH NO RAIN EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUESTED FROM THE LATE MORNING HOURS THROUGH TONIGHT.
SS
In the hours before
Local storm report, Jan 13, 7:59 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
759 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 AM TSTM WND DMG CHEROKEE 34.76N 87.97W
01/13/2005 COLBERT AL TRAINED SPOTTER
SEVERAL TREES AND POWERLINES DOWN IN THE SOUTHWEST
PORTION OF CHEROKEE ON BUDDY DURHAM ROAD.
&&
KWEBERSpecial weather statement, Jan 13, 8:23 AM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
823 AM CST THU JAN 13 2005
ALZ004-005-007-016-131515-
CULLMAN-LAWRENCE-LIMESTONE-MORGAN-
823 AM CST THU JAN 13 2005
...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS WITH HEAVY RAIN
AND WIND GUSTS TO 40 MPH...
A SQUALL LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT 45 MPH ACROSS
THE ALERT AREA. THESE STORMS WILL BEGIN WITH A SUDDEN WIND GUST OF
30 TO 40 MPH...FOLLOWED BY HEAVY RAINS REDUCING VISIBILITY TO 1 MILE
OR LESS. THIS LINE OF THUNDERSTORMS ARE CAPABLE OF INCREASING IN
INTENSITY...SO STAY TUNED FOR POSSIBLE SEVERE WEATHER WARNINGS.
TO BE ON THE SAFE SIDE...IT WOULD BE WISE TO STAY INDOORS AND BE
READY TO TAKE SHELTER IF A WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA...FOR FURTHER
UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.
KULA
Local storm report, Jan 13, 8:33 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
833 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG PHIL CAMPBELL 34.35N 87.71W
01/13/2005 FRANKLIN AL LAW ENFORCEMENT
A FEW POWERLINES WERE BLOWN DOWN ON HIGHWAY 81 IN PHIL
CAMPBELL.
&&
KWEBERSpecial weather statement, Jan 13, 8:56 AM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
856 AM CST THU JAN 13 2005
ALZ006-TNZ096-131600-
LINCOLN-MADISON-
856 AM CST THU JAN 13 2005
...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS WITH HEAVY RAIN
AND WIND GUSTS TO 50 MPH...
AT 856 AM CST...A SQUALL LINE OF STRONG THUNDERSTORMS WAS INDICATED
ON DOPPLER RADAR. IT WILL CONTINUE TO MOVE EAST AT 45 MPH...ENTERING
LINCOLN COUNTY AROUND 9 AM...AND MADISON COUNTY BY 915 AM. THE SQUALL
LINE WILL CONTAIN WIND GUSTS UP TO 50 MPH...FOLLOWED BY VERY HEAVY
RAIN...WHICH MAY REDUCE VISIBILITY TO 1 MILE OR LESS. SEVERE
THUNDERSTORM WARNINGS MAY BE REQUIRED...AS THESE STORMS ARE CAPABLE
OF INCREASING IN INTENSITY.
REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS...AND BE READY
TO SEEK SHELTER IF A WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA...FOR FURTHER
UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.
JE
Local storm report, Jan 13, 9:29 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
929 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM TSTM WND DMG ROGERSVILLE 34.83N 87.28W
01/13/2005 LAUDERDALE AL UTILITY COMPANY
A FEW POWER LINES DOWN IN ROGERSVILLE, AFFECTING 60 TO 70
CUSTOMERS.
0845 AM TSTM WND DMG HATTON 34.56N 87.41W
01/13/2005 LAWRENCE AL PUBLIC
A ROOF WAS RIPPED OFF ONE HOUSE IN HATTON AREA. ALSO
OTHER HOMES REPORTED SHINGLES BEING BLOWN OFF. THIS
DAMAGE OCCURRED NEAR COUNTY ROADS 161 AND 160.
0845 AM TSTM WND DMG HATTON 34.56N 87.41W
01/13/2005 LAWRENCE AL PUBLIC
A FEW TREES DOWN IN THE HATTON AREA.
&&
KWEBERSpecial weather statement, Jan 13, 9:37 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
937 AM CST THU JAN 13 2005
ALZ001>004-131630-
COLBERT-FRANKLIN AL-LAUDERDALE-LAWRENCE-
937 AM CST THU JAN 13 2005
...SEVERE THUNDERSTORM WATCH FOR LAUDERDALE...COLBERT...LAWRENCE
AND FRANKLIN TENNESSEE HAS BEEN CANCELED...
AT 930 AM...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED FROM
FAYETTEVILLE TO PRICEVILLE AND WAS MOVING EAST AT 25 MPH. NORTHWEST
ALABAMA CAN EXPECT MORE RAIN FOR THE REST OF THE MORNING BUT NO
SEVERE WEATHER IS EXPECTED. AS A RESULT THE SEVERE THUNDERSTORM
WATCH FOR NORTHWEST ALABAMA HAS BEEN CANCELED.
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA...FOR FURTHER
UPDATES FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE.
SS
Thunderstorm Wind, Moore
- When
- January 13, 10:00 AM CST to 10:04 AM CST
- Where
- Moore County, Lynchburg
- Measured
- 60 kt (69 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.283, -86.383
A roof of a building was heavily damaged due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Georgia, January 13, 20052 deaths · 5 injured · $255,000 · F1 · 2 events
- Tornado in South Carolina, January 13, 20051 injured · $2.0 million · F2 · 1 event
- Flash Flood and Hail in Mississippi, January 13, 20054 injured · $2.2 million · 80 kt wind · 45 events
- Damaging Wind in Louisiana, January 13, 200515 injured · 50 kt wind · 1 event
- Flash Flooding in North Carolina, January 13 to 14, 2005$800,000 · 2 events
- Tornado and Damaging Winds in Illinois, January 13, 2005$86,000 · F1 · 5 events
- Tornado and Damaging Winds in Mississippi, January 13, 2005$70,000 · F1 · 4 events
- Damaging Winds in Louisiana, January 13, 2005$191,000 · 68 kt wind · 6 events
- Damaging Winds in Tennessee, January 13, 2005$76,000 · 78 kt wind · 21 events
- Damaging Wind in Alabama, January 13, 2005$110,000 · 55 kt wind · 1 event
- Damaging Winds in Tennessee, January 13, 2005$65,000 · 65 kt wind · 4 events
- Damaging Wind in Missouri, January 13, 2005$75,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439265.